Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 19, NWS Charleston, SC

June 11, 2018Liberty County, Long County, Tattnall County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 11, 2018, 7:22 PM EDT for Liberty County, Long County, Tattnall County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2018, 7:22 PM EDT (23:22 UTC)
Expired
Jun 11, 2018, 8:15 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Liberty County, GA, Long County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 111 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2018-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2018-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

002 
WUUS52 KCHS 112322
SVRCHS
GAC179-183-267-120015-
/O.NEW.KCHS.SV.W.0019.180611T2322Z-180612T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
722 PM EDT MON JUN 11 2018

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Liberty County in southeastern Georgia...
  Long County in southeastern Georgia...
  Tattnall County in southeastern Georgia...

* Until 815 PM EDT.

* At 721 PM EDT, severe thunderstorms were located along a line
  extending from 11 miles south of Claxton to 6 miles northwest of
  Fort Stewart, moving south at 5 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and powerlines.

* Locations impacted include...
  Hinesville, Fort Stewart, Glennville, Flemington and Mendes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3189 8207 3184 8155 3203 8162 3204 8204
TIME...MOT...LOC 2321Z 356DEG 6KT 3199 8188 3197 8165 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
406 
WWUS52 KCHS 112341
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
741 PM EDT MON JUN 11 2018

GAC179-183-267-120015-
/O.CON.KCHS.SV.W.0019.000000T0000Z-180612T0015Z/
Liberty GA-Long GA-Tattnall GA-
741 PM EDT MON JUN 11 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR LIBERTY...LONG AND TATTNALL COUNTIES...

At 741 PM EDT, severe thunderstorms were located along a line
extending from 12 miles south of Claxton to near Fort Stewart, moving
south at 5 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and powerlines.

Locations impacted include...
Hinesville, Fort Stewart, Glennville, Flemington and Mendes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3189 8207 3184 8155 3203 8162 3204 8204
TIME...MOT...LOC 2341Z 010DEG 5KT 3197 8190 3194 8165 

HAIL...1.00IN
WIND...60MPH
 
$$
418 
WWUS52 KCHS 120009
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
809 PM EDT MON JUN 11 2018

GAC179-183-267-120019-
/O.EXP.KCHS.SV.W.0019.000000T0000Z-180612T0015Z/
Liberty GA-Long GA-Tattnall GA-
809 PM EDT MON JUN 11 2018

...THE SEVERE THUNDERSTORM WARNING FOR LIBERTY...LONG AND TATTNALL
COUNTIES WILL EXPIRE AT 815 PM EDT...
    
The immediate risk for severe weather has ended.  However gusty winds
and heavy rain are still possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston.

LAT...LON 3189 8207 3184 8155 3203 8162 3204 8204
TIME...MOT...LOC 0009Z 356DEG 6KT 3193 8190 3190 8165 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 7:12 PM EDT, 10 minutes earlier.

Area forecast discussion, Jun 11, 7:12 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
712 PM EDT Mon Jun 11 2018

.SYNOPSIS...
A weak cold front will approach from the north tonight into
Tuesday before lifting back north as a warm front by Wednesday.
A trough is forecasted to prevail inland for the second half of
the week followed by a backdoor cold front this weekend.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
There is still a number of boundaries and modest thermodynamics
across the area, although now that we are approaching the
nocturnal environment, the risk for severe weather is
diminishing, but is non-zero.

Previous discussion...
The collision of the inland moving sea breeze and the seaward
penetrating outflows will occur over the area from about Moncks
Corner-Summerville-Hendersonville-Ridgeland in SC, and near the
Savannah airport to Hinesville in GA early this evening. It is
along this intersection where we anticipate a strengthening of
storms with increasing updrafts. There is also additional storms
along an outflow near the Savannah River just outside the local
area that is riding SE. Thermodynamics remain favorable for at
least isolated severe weather through the mid or late evening,
with damaging winds and large hail the main hazards. Plus
frequent lightning and intense rains resulting in minor to
moderate flooding for a time. The potential for heavy rainfall
during the time of the high tide between 630 and 800 pm this
evening is still low, but at some point we still may need to
issue Flood Advisories for some areas, including the Charleston
and Savannah metros.

The hourly temp curve as been adjusted to account for the rain-
cooled conditions, while sky cover has been slightly altered to
lower amounts E of the sea breeze and increase them further
inland with expanding coverage of cooling cloud tops due to
convection.

404 pm discussion...
At the surface we find a lee side trough off to the NW, a back
door cold front sagging S across NC that will reach near the
Santee River by dawn, and the Atlantic ridge is still suppressed
across FL. Meanwhile, a W-SW flow exists from H10-H4 which is
keeping the sea breeze from penetrating too quickly inland. That
boundary will reach only near the I-95 corridor at it's
furthest inland position during the early evening.

Scattered convection continues to develop in and near the
forecast area within a very moist and highly favorable
thermodynamic environment, aided by weak H7-H4 differential
vorticity advection. Latest analysis shows PWat in excess of
120 or 130% of normal, with MLCAPE values near 2000 J/kg,
Normalized CAPE in excess of 0.15, LI's are near -6C and there
are decent low and mid level lapse rates. Focus for convection
is from the W-NW and maybe from the SW along clusters of storms
that will congeal over the forecast area as they collide with
the sea breeze and additional meso-scale boundaries that are in
place, enhancing the updrafts in several storms. Given DCAPE
near 1000 J/kg, damaging winds are one of the weather hazards.
But Hail Cape is over 1000 J/kg, the Wet Bulb Zero is around 11K
ft and H5 temps are cold for mid June around -9 or -10C. This
would imply a risk for large hail as well.

We begin the late afternoon forecast with isolated to scattered
coverage of showers and t-storms, then raise coverage to high
end scattered to numerous activity during the early evening to
midnight time frame. Various Hi-Res solutions still depict some
sort of weak cold pooling to occur, which will drive storms
from W-NW to the E-SE. The most likely timing of severe weather
is through 11 pm, and we have added mention of damaging winds
and large hail to the gridded forecast during this time. It is
not a widespread severe event, but at least multi-cellular
severe weather can occur.

In addition, heavy rains will occur in some of the storms
through late evening due to the elevated moisture content and
the limited storm motion at less than 10 kt. We'll definitely
need to monitor trends for possible flooding in downtown
Charleston, downtown Savannah and other locations near the coast
with the high tide around 630-800 pm this evening.

We did maintain slight chance to chance PoP after midnight to
account for the cold front to the N drifting closer to the area,
but no severe weather would occur with that activity.

We tried our best to depict the diurnal temp curve that shows
rain-cooled conditions in many areas we have our highest PoP
each hour. Expect temps to fall into the lower and middle 70s
where that occurs, with actual lows just a couple of degrees
lower for the entire night.

There are no solid signals of any fog later tonight, but better
indications of stratus, so we have trended toward higher cloud
coverage late tonight than was previously in the forecast.
Should the back door front drop further S than now anticipated
and/or the convective debris clouds diminish quick enough, fog
would be a concern due to the wet grounds. We will continue to
monitor for this possibility.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
Tuesday: The weak backdoor cold front will cross the area Tuesday
before lifting back northward as a warm front Tuesday evening
and overnight. The primary focus for shower and thunderstorm
activity will be along and south of this feature, though
isentropic lift could result in some rain/shower activity north
of the boundary as well. The coverage of storms will depend on
the progression of the front, which is currently expected to
reach near the Savannah River during the day Tuesday before
beginning its march back northward. Likely POPs have been
maintained for southeast South Carolina for activity along the
front, and added for southeast Georgia to account for moisture
pooling south of the front. The overall severe risk is low,
owing to only modest instability, but a few strong thunderstorms
cannot be ruled out mainly along and south of I-16.

Convection will wane with the loss of daytime heating Tuesday
evening, but chance POPs remain in the forecast to account for the
potential for the front to linger into the overnight hours.

Wednesday: A weak shortwave trough will pass overhead Wednesday and
Wednesday night. At the surface, troughing will begin to develop
inland, shifting the low level synoptic flow from westerly to more
southwesterly through the day. The cirrus coverage associated with
the warm front will limit the thermodynamic instability, and thus
the severe threat, but with little CAP to speak of convection should
still initiate in the afternoon mainly along and west of the sea
breeze front. Some activity could persist into the evening and
overnight hours as the trough axis slides east of the area.

Thursday: A weak upper low developing near the Gulf Coast will bring
continued cirrus clouds Thursday. Troughing developing inland will
spell an increase in low level moisture, but mid-level downsloping
flow will CAP the atmosphere, inhibiting convection at least through
the morning hours. The CAP will stand the best chance of being
broken in the afternoon primarily along the sea breeze and other
outflow boundaries, so highest POPs are along the sea breeze
corridor for the time being.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A trough will persist inland Friday. Moisture and instability in
place should lead to the typical summertime convection. By Saturday
a cold front will approach from the north, possibly moving through
or hovering over the area Saturday night into Sunday. South of and
around the front will be an increase in convection. North of the
front (if it passes through our area) will be slightly drier
conditions and maybe cooler temperatures.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Boundary interactions plus sufficient instability and moisture
will lead to a decent chance of SHRA/TSRA early tonight. KCHS
will be impacted by activity moving in from the W early on,
with the more significant chance at KSAV during the mid and
late evening. Any direct impacts will result in flight
restrictions and possible strong winds.

Showers will linger for at least a time tonight with boundaries
still in the region along with a back door cold front N of KCHS.
Then depending upon how much rain occurred and the southern
extent on the front, there will be some stratus and/or fog late
tonight into Tuesday morning, and flight restrictions are
possible.

Any convection Tuesday afternoon will occur after 17Z or 18Z,
so we have included VCTS this far in advance, but expect more
definite forecasts at a later time.

Extended Aviation Outlook: VFR conditions will prevail through the
end of the week, though brief flight restrictions are possible in
showers and thunderstorms mainly each afternoon.

&&

.MARINE...
Recent trends show that the sea breeze is a little more robust
than earlier, so we have raised winds solidly into the 15-20 kt
range through this evening. Gusts will be close to 25 kt at
times, but not enough to hoist a Small Craft Advisory. Strong or
severe storms are still not expected until after 7 pm.

Previous discussion...
Through tonight: The coastal waters will lie between a back
door cold front to the N that reaches near the Santee River
toward Tuesday morning, a lee side trough inland over the SE,
and the sub- tropical ridge to the S across FL. The combination
of the sea breeze and a decent gradient between the front and
the ridge will produce S-SW winds as high as 15 or 20 kt early
tonight. The gradient relaxes enough after midnight as the front
dips into closer proximity, allowing for winds to drop off to
less than 10 or 15 kt, as they veer around to the W-NW, mainly
due to land breeze influences. We still don't have much swell
energy impacting the waters, so wind driven waves will be as
high as 3 or 4 ft, dropping about a foot toward morning with the
offshore trajectories. Mariners should not be lulled by the
lack of convection so far, but we do anticipate coverage ramping
up during the early evening and pre-midnight period, especially
is storms do consolidate over the nearby land mass and move
offshore. Isolated severe storms can occur, and Special Marine
Warnings will in all likelihood be issued. Convection will
diminish during the overnight period, but due to the nearby
front to the N, isolated to scattered activity (non-severe)
will still be around.

Extended Marine: Winds will remain light Tuesday as a front moves
over the area. Wednesday through the end of the week will see
moderate southwest winds develop as troughing develops inland. The
only exception will be during the afternoon near the coast where
winds will likely become more southerly and increase a bit in speed
in association with the sea breeze. Occasional thunderstorms could
bring gusty/erratic winds and frequent lightning, especially during
the overnight hours, though the period. No significant swells will
impact the area.

&&

.TIDES/COASTAL FLOODING...
Recent tidal trends, our Total Water Level forecast and various
guidance suggests that tide levels will fall short of any
coastal flooding with the high tide this evening. The one caveat
being that if heavy rain is ongoing around high tide between
630 pm and 800 pm, then flooding would be more of a concern.

The combination of the Perigean Spring Tides and occasional onshore
winds should allow the evening high tides Tuesday through Thursday
to reach coastal flood advisory levels. Any heavy rain near the
times of these high tides will increase the risk of flooding.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 11, 11:51 AM EDT, 7 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
1151 AM EDT Mon Jun 11 2018

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-121600-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 NM-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Tidal Berkeley-
1151 AM EDT Mon Jun 11 2018

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Severe Thunderstorms: Scattered to numerous thunderstorms will
develop across the area late this afternoon into early tonight.
Clusters of storms from the northwest will merge with sea breeze
boundary, while other storms will develop from south of the Altamaha
River and move into the area. Some of the storms will become severe,
producing damaging winds and large hail. Frequent lightning and heavy
rain will also occur. The risk for severe weather is greatest between
4 pm and 11 pm.

Monitor the latest weather conditions through the day and be prepared
to take action should threatening weather approach or if a warning is
issued for your area.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ117-119-139-141-SCZ048>051-121600-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
1151 AM EDT Mon Jun 11 2018

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Severe Thunderstorms: Scattered to numerous thunderstorms will
develop across the area late this afternoon into early tonight.
Clusters of storms from the northwest will merge with sea breeze
boundary, while other storms will develop from south of the Altamaha
River and move into the area. Some of the storms will become severe,
producing damaging winds and large hail. Frequent lightning and heavy
rain will also occur. The risk for severe weather is greatest between
4 pm and 11 pm.

Monitor the latest weather conditions through the day and be prepared
to take action should threatening weather approach or if a warning is
issued for your area.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The combination of the Perigee, the new moon and occasional onshore
winds should allow the evening high tides Tuesday through Thursday to
reach coastal flood advisory levels. Any heavy rain near the times
of these high tides will increase the risk of flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Jun 11, 4:50 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Charleston SC
450 PM EDT MON JUN 11 2018

GAZ101-SCZ042-047-112115-
Effingham-Inland Jasper-Hampton-
450 PM EDT MON JUN 11 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON
AND JASPER COUNTIES...

At 450 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Furman to near
Kildare, and moving east at 20 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
Furman, Scotia, Garnett, Pineland, Robertville, Grays, Clyo and
Kildare.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3260 8139 3261 8140 3271 8119 3268 8097
      3242 8131 3254 8148
TIME...MOT...LOC 2050Z 277DEG 16KT 3267 8121 3256 8140
Special weather statement, Jun 11, 6:19 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Charleston SC
619 PM EDT MON JUN 11 2018

SCZ043-049-112230-
Coastal Colleton-Inland Colleton-
619 PM EDT MON JUN 11 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY...

At 618 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Ritter, or near Walterboro, moving southeast
at 15 mph.

  HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
Ashepoo, Ritter and Green Pond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3275 8072 3289 8062 3286 8043 3264 8054
TIME...MOT...LOC 2218Z 294DEG 11KT 3282 8061

CB
Special weather statement, Jun 11, 6:27 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Charleston SC
627 PM EDT MON JUN 11 2018

GAZ087-099-100-112300-
Bulloch-Candler-Jenkins-
627 PM EDT MON JUN 11 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...JENKINS AND
CANDLER COUNTIES...

At 627 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Portal, or 10 miles northwest of Westside,
moving southwest at 5 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Portal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3256 8209 3256 8207 3254 8204 3261 8200
      3266 8207 3270 8204 3263 8186 3246 8194
      3253 8214
TIME...MOT...LOC 2227Z 029DEG 6KT 3261 8200
Special weather statement, Jun 11, 6:30 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Charleston SC
630 PM EDT MON JUN 11 2018

SCZ043-044-049-112300-
Coastal Colleton-Inland Colleton-Dorchester-
630 PM EDT MON JUN 11 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND
DORCHESTER COUNTIES...

At 629 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Ritter, or 8 miles southeast of Walterboro,
moving east at 10 mph.

  HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
Summerville, Walterboro, Slands Bridge, Givhans Ferry State Park,
Ridgeville, Cottageville, Givhans and Jedburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3318 8030 3317 8030 3315 8032 3303 8016
      3286 8039 3286 8040 3285 8040 3261 8054
      3275 8077 3302 8059
TIME...MOT...LOC 2229Z 260DEG 11KT 3284 8055

CB
Special weather statement, Jun 11, 6:50 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Charleston SC
650 PM EDT MON JUN 11 2018

GAZ114-112315-
Tattnall-
650 PM EDT MON JUN 11 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL COUNTY...

At 650 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Collins to near
Reidsville, and moving north at 10 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
Reidsville, Collins and Manassas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

&&

LAT...LON 3227 8219 3217 8200 3214 8199 3205 8204
      3214 8219 3216 8218 3218 8219 3218 8218
      3223 8221
TIME...MOT...LOC 2250Z 187DEG 8KT 3219 8218 3210 8206
Special weather statement, Jun 11, 7:17 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Charleston SC
717 PM EDT MON JUN 11 2018

GAZ114-137-138-112345-
Tattnall-Inland Liberty-Long-
717 PM EDT MON JUN 11 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
TATTNALL COUNTIES...

At 717 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Midway to 6
miles north of Fort Stewart, and moving southeast at 5 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
Fort Stewart, Glennville and Flemington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3203 8192 3202 8162 3201 8161 3197 8159
      3197 8158 3187 8155 3188 8196
TIME...MOT...LOC 2317Z 310DEG 5KT 3199 8186 3198 8162

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:31 PM EDTSpecial Weather StatementCHSEffingham14 min
Jun 11, 6:27 PM EDTSpecial Weather StatementCHSCandler33 min
Jun 11, 6:50 PM EDTSpecial Weather StatementCHSTattnall25 min
Jun 11, 7:14 PM EDTAreal Flood AdvisoryCHSEvans, Tattnall3 hr
Jun 11, 7:17 PM EDTSpecial Weather StatementCHSLong28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.